Ask an expert
Question

17 Aug 2007

Tampons effecting period pains!
Hi there,

My periods are regular evey month and on time, I am not on any contraceptive. I use pads throughout my periods (recently) , I used to use tampons, but heard that it causes the period pain to worsten. Reason being that the tampon cannot absorb the cloty bits that come out and therefore are left behind in the uterus. so next time round when your peiod arrives, those old clots as well as new ones tear off the wall and hence the reason for the severe pain.

Could you tell me if this infomation is correct, because I get terrible pain, I dont know what it's like being in labour, but sure feels close :-) so now i'm trying to use just pads to see how it affects me.

Thank you in advance and have a lovely weekend!

Answer 355 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

I don't think that tampons afgfect how much pain you have. If it is only on the first day, it is probably 'normal'. Ponstan often helps. If it lasts longer, you should see a doctor to check that there is no underlying problem.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.